1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Forxiga (Dapagilflozin) Tablets???

Discussion in 'Type 2 Diabetes' started by marlymoo, Oct 25, 2014.

  1. marlymoo

    marlymoo · Member

    Messages:
    9
    Likes Received:
    4
    Trophy Points:
    23
    Hi

    I'm type 2 Diabetic and have been on various medication/tablets and Exenetide once weekly injections for some time now. On a recent visit to see a new Diabetes consultant he has now put me on what he calls a (New Wonder Drug) called Forxiga (Dapagilflozin) Tablets, I'm wondering if any of you have had any experience of this drug and what if any side effects you've encountered?

    I was warned the drug is likely to make you go to the toilet more often and can lower your blood sugars quite considerably so you need to keep an eye out for Hypo's?

    Any info would really be appreciated.

    Thanks....:)
     
    • Like Like x 2
  2. kimbo1962

    kimbo1962 Type 2 · Well-Known Member

    Messages:
    1,293
    Likes Received:
    7,030
    Trophy Points:
    178
    Hi! I was diagnosed 14 weeks ago, initially put o. Metformin but after week couldn't tolerate it and got given the "new" forxiga......it has been amazing for me!! Yes, you pee more but that's good, make sure you drink plenty water. I only a slight bout of thrush once in the early days, nothing since! Combined with lchf diet I've managed to drop my hbA1c to 38 !
     
    • Like Like x 2
  3. alliebee

    alliebee · Well-Known Member

    Messages:
    2,486
    Likes Received:
    6,464
    Trophy Points:
    158
    Me too. I was getting my daytime readings down well but the fasting was not great. I've been on dapagliflozin ( forgazia ) for 2 weeks nearly and it has given my bgs the nudge I'm now getting average of 5.8 in the day amd had my lowest ever fasting of 7 this morning.. no real side effects apart from dry mouth that subsided in a few days. Had lowest ever reading today of 4.2 before my dinner. I have just eaten a bit early as was hungry...I feel just so much better. Alive. Energy ect from.lchf. its amazing. I wish someone had told me years ago..
     
    • Like Like x 2
  4. alliebee

    alliebee · Well-Known Member

    Messages:
    2,486
    Likes Received:
    6,464
    Trophy Points:
    158
    Ps I've lost 1 and a half stone and since the forgazia another 5 lbs. I'm at target now so need to look maintaining weight. I had no idea I would lose weight so very quickly
     
    • Like Like x 2
  5. ally1

    ally1 Type 2 · Expert

    Messages:
    5,292
    Likes Received:
    21,747
    Trophy Points:
    198
    sorry i havn,t tried it
     
  6. alliebee

    alliebee · Well-Known Member

    Messages:
    2,486
    Likes Received:
    6,464
    Trophy Points:
    158
    Excuse spelling. I typed it in once wrongly and my predictive text alters it Forxiga 10 mg. Dapagliflozin lol I'm all in favour
     
    • Like Like x 2
  7. marlymoo

    marlymoo · Member

    Messages:
    9
    Likes Received:
    4
    Trophy Points:
    23
    Thanks for your comments, will see how things go and report back!
     
    • Like Like x 2
  8. Cultivator

    Cultivator · Active Member

    Messages:
    28
    Likes Received:
    0
    Trophy Points:
    21
    I've been on it nearly 4 weeks now and, to be honest, I feel like s**t! It may be because I have a rotten cold - which always messes with the blood sugars, but I feel so lethargic and unmotivated that I keep checking and my sugars seem to be in the 7's all the time even though I am hardly eating anything because I have a stinking sore throat too. I've gone from 20mg gliclazide once and metformin 2x twice a day to 10mg dapaglifloxin and the same amount of metformin. I've also started yet another statin ... maybe that is why I feel so dreadful - I hate statins, they make my joints ache ...,pravastatin 10mg - anybody tried that one??
    I don't appear to have lost any weight either, despite eating less :(
    Bah and humbug!
     
  9. kimbo1962

    kimbo1962 Type 2 · Well-Known Member

    Messages:
    1,293
    Likes Received:
    7,030
    Trophy Points:
    178
    I guess a lot of how you feel is to do with the cold? Maybe you won't feel any benefits until that is gone? I literally got so much energy and vitality back within a week or so of starting on forxiga, have lost weight and reduced my levels hugely! Hope you can get along with it eventually - and get well soon!
     
  10. lessci

    lessci Type 2 · Well-Known Member

    Messages:
    602
    Likes Received:
    585
    Trophy Points:
    133
    How long has it taken for results to show for people? GP started me on 5mg a week ago but it doesn't seem to be affecting my BG's this morning was 12!! He said to go back to the DN in about 6 weeks, should I go before if still not showing an improvement and see if she'll up the dosage?
     
  11. alliebee

    alliebee · Well-Known Member

    Messages:
    2,486
    Likes Received:
    6,464
    Trophy Points:
    158
    After a week on 10 mg I was noticing a massive difference...
     
    • Like Like x 2
  12. alliebee

    alliebee · Well-Known Member

    Messages:
    2,486
    Likes Received:
    6,464
    Trophy Points:
    158
    Mind you I'm lchf. Eating less than 40g of carbs a day. Hope it works for you
     
    • Like Like x 2
  13. drrockwell

    drrockwell · Newbie

    Messages:
    2
    Likes Received:
    4
    Trophy Points:
    23
    Ive just been put on this Drug too. Had slow release metformin but after a few months made me feel rough. Went onto slow release Metformin made me feel far better BUT my average Mmols went from 7 to 12+ . Dr added Saxagliptin still no change. Now he has added Forxiga 10mg. I have had lower readings over the last three days so im hopeful.
    Good luck everyone
     
    • Like Like x 4
  14. Lamont D

    Lamont D Reactive hypoglycemia · Master

    Messages:
    11,459
    Likes Received:
    15,019
    Trophy Points:
    298
    Don't be put off if things don't happen quickly, if you are still eating too many carbs as on a low carb eating plan then you won't get the results that others have. I believe the doc thinks that something else is going on to give you sixagliptin. Read about the drug if you use the search button or Wikipedia. It's an inhibitor to release more insulin and decrease glucagon in your bloods.
    Watch out for hypos.
    Educate yourself by reading up and get control. Test and monitor your BSLs. Keep a food diary and record everything!
    Let us know how you are doing.
     
    • Like Like x 2
  15. cairnlady

    cairnlady Type 2 · Well-Known Member

    Messages:
    69
    Likes Received:
    206
    Trophy Points:
    73
    I have been on metformin 2xday for a few months and now Dr put me on Forxigia 10mg ten days ago. Have been constantly itchy on my back and legs for several hours after taking it so have had every other day to see if made a difference. Am not so itchy when have not had it! But this is not mentioned in side effects. So am going to have to check with Dr again!
     
  16. Daphne917

    Daphne917 Type 2 (in remission!) · Well-Known Member

    Messages:
    2,452
    Likes Received:
    7,300
    Trophy Points:
    198
    I was on Pravostatin and my BS went up. I came off them due to side effects and my BS came down. I also felt and slept a lot better after I stopped taking them.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook